Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 194, NWS Atlanta, GA

June 14, 2001Jasper County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2001, 5:27 PM EDT for Jasper County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 5:27 PM EDT (21:27 UTC)
Expired
Jun 14, 2001, 6:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, GA

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:35 PM EDTThunderstorm WindMonticello, GAThe Jasper County 911 center reported that three trees were blown down.
Jun 14, 5:35 PM EDTHail 0.75Monticello, GAThe Jasper County 911 center relayed a report of dime size hail at the Monticello Police Station.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1301 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 142127
SVRATL
GAC159-142200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MONTICELLO...MOVING SOUTH AT 10 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHADY DALE
  AND MONTICELLO.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3330 8354 3339 8356 3344 8363 3341 8379
          3314 8376 3318 8354

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:05 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 14, 4:05 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT THU JUN 14 2001

TWO PRIMARY AREAS OF CONVECTION HAVE DEVELOPED TODAY IN THE UNSTABLE AIR
MASS OVER THE STATE. ONE IN THE EASTERN PORTION APPEARS TO BE OUTER
CONVERGENCE BAND ASSOCIATED WITH REMNANTS OF ALLISON. THE OTHER
APPEARS TO BE AN ENHANCED SEA BREEZE FRONT MOVING INLAND THROUGH
SOUTHERN PORTIONS ALABAMA AND GEORGIA. EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP OTHER PARTS CWA REST OF AFTERNOON AND EVENING WITH THE
UNSTABLE AIR. HOWEVER MOST SHOULD BE ON THE WANE AFTER 9 PM.
FRIDAY SHOULD START OUT MUCH LIKE TODAY. APPROACH OF FRONT FROM NORTHWEST
AND CONTINUE UNSTABLE AIR MASS OVER AREA SHOULD ASSURE CWA OF MORE
SCATTERED AFTERNOON THUNDERSTORMS WITH A CONTINUATION IN FRIDAY NIGHT
AS FRONT MOVES INTO STATE. ON SATURDAY THINK ANY CHANCE OF PCPN WILL
BE PUSHED TO CENTRAL GEORGIA AS DRIER AIR FILTERS INTO NORTH BEHIND
FRONT. DO NOT EXPECT ANY SIGNIFICANT COOLING FOR HIGH TEMPS BUT
NIGHTTIME LOWS MIGHT BE A FEW DEGREES COOLER DUE TO DRIER AIR

FCSTID = 38
ATL   71  87  69  87 /  20  50  40  10
AHN   69  89  69  89 /  20  40  40  10
GVL   67  87  67  87 /  20  40  40  10
RMG   69  88  67  88 /  20  50  30  10
CSG   72  93  71  92 /  30  40  30  20
MCN   71  92  71  92 /  20  40  30  20

.ATL...
GA...NONE.

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC

In the hours before

Special weather statement, Jun 14, 1:00 PM EDT, 4 hours 27 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-089>09
8-102>113-141530-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL
WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY...

.SYNOPSIS...
REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS
THE CAROLINAS TODAY.

.PRIMARY HAZARD...
SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE
EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. HOWEVER FREQUENT LIGHTNING SMALL HAIL AND
LOCALLY HEAVY RAIN ARE POSSIBLE.

.DISCUSSION...
RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON
HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA TODAY. BRIEF PERIODS HEAVY RAIN ARE ALSO
POSSIBLE.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

@RUKWBCe3KDENWWUS82 KFFC 141651
SPSATL
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-089>09
8-102>113-142230-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL
WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY...

.SYNOPSIS...
REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS
THE CAROLINAS TODAY.

.PRIMARY HAZARD...
SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE
EXPECTED THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. HOWEVER FREQUENT LIGHTNING SMALL HAIL AND
LOCALLY HEAVY RAIN ARE POSSIBLE.

.DISCUSSION...
RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON
HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA TODAY. BRIEF PERIODS HEAVY RAIN ARE ALSO
POSSIBLE.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
Special weather statement, Jun 14, 4:20 PM EDT, 1 hour 7 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-142300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL
WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT THU JUN 14 2001

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING OVER EAST GEORGIA...

.SYNOPSIS...
REMNANTS OF TROPICAL STORM ALLISON WILL CONTINUE TO MEANDER ACROSS
THE CAROLINAS TODAY. WARM UNSTABLE AIR WILL CONTINUE OVER NORTH AND
CENTRAL GEORGIA.

.PRIMARY HAZARD...
SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA ARE
EXPECTED THIS AFTERNOON AND EVENING. ISOLATED PULSE TYPE SEVERE
THUNDERSTORMS COULD DEVELOP THROUGH 8 PM MAINLY EAST OF A LINE FROM
MONROE TO MACON TO SWAINSBORO. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60
MPH. SOME LOCALIZED FLOODING IS ALSO POSSIBLE AS THIS AREA HAS SEEN
VERY HEAVY RAIN THE PAST COUPLE OF DAYS. ELSEWHERE ACROSS NORTH AND
CENTRAL GEORGIA GENERAL THUNDERSTORMS ARE EXPECTED WITH THE PRIMARY
THREAT BEING FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
RESIDUAL MOISTURE ASSOCIATED WITH ALLISON...COMBINED WITH AFTERNOON
HEATING WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA TODAY. THE MOST UNSTABLE AIR IS IN EASTERN
GEORGIA NEAR THE SOUTH CAROLINA BORDER.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTlICIPATED THROUGH TONIGHT.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:56 PM EDTSevere Thunderstorm WarningFFCOglethorpe34 min
Jun 14, 3:20 PM EDTSevere Thunderstorm WarningFFCGreene40 min
Jun 14, 3:52 PM EDTSevere Thunderstorm WarningFFCWarren23 min
Jun 14, 4:50 PM EDTSevere Thunderstorm WarningFFCWalton25 min
Jun 14, 5:51 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton39 min
Jun 14, 5:53 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Henry37 min
Jun 14, 6:21 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin39 min
Jun 14, 7:20 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale40 min
Jun 14, 7:25 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Wilkinson35 min
Jun 14, 7:36 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.